Toggle Main Menu Toggle Search

Open Access padlockePrints

Index Policies and a Novel Performance Space Structure for a Class of Generalized Branching Bandit Problems

Lookup NU author(s): Professor Kevin Glazebrook


Full text for this publication is not currently held within this repository. Alternative links are provided below where available.


Our object of study is a new class of controlled stochastic systems called generalized branching bandits which include discounted branching bandits and generalized bandit problems as special cases. These models allow us to study queueing scheduling and project scheduling problems in which the reward earned from processing a particular job is influenced by other job types present in the system. Our mode of analysis is the achievable region approach. What is novel here is that the full system may be partitioned into two subsystems, each of which satisfies its own set of conservation laws and has its own highly structured performance space. An optimal policy for the full system is constructed from two sets of Gittins indices derived from the conservation laws governing the two subsystems.

Publication metadata

Author(s): Crosbie JH, Glazebrook KD

Publication type: Article

Publication status: Published

Journal: Mathematics of Operations Research

Year: 2000

Volume: 25

Issue: 2

Pages: 281-297

Print publication date: 01/05/2000

ISSN (print): 0364-765X

ISSN (electronic): 1526-5471

Publisher: INFORMS


DOI: 10.1287/moor.


Altmetrics provided by Altmetric